Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 261, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 16, 2005, 6:24 PM CDT for Grundy County, Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2005, 6:24 PM CDT (23:24 UTC)
- Expired
- Aug 16, 2005, 7:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Grundy County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 6:40 PM CDT | TSTM WND DMG | 5 W Tracy City, TN | TREES DOWN ACROSS SOUTHERN GRUNDY COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 162324 SVROHX TNC061-170000- /O.NEW.KOHX.SV.W.0261.050816T2324Z-050817T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 624 PM CDT TUE AUG 16 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GRUNDY COUNTY IN TENNESSEE * UNTIL 700 PM CDT * AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TRACY CITY...OR ABOUT NEAR MONTEAGLE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TRACY CITY THROUGH 645 PM CDT 8 MILES SOUTHWEST OF GRUETLI-LAAGER BY 700 PM CDT FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3534 8592 3516 8589 3517 8557 3540 8561 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:45 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 16, 2:45 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CDT TUE AUG 16 2005 .DISCUSSION... LATEST ANALYSIS STILL SHOWING LL FRONTAL BOUNDARY HOLDING FROM THE SOUTHERN OH VALLEY DOWN INTO THE CENTRAL PLAINS. ALOFT...ONE SHORTWAVE PUSH NORTHEAST OF THE REGION WHILE ANOTHER WEAKER WAVE IS JUST UPSTREAM. AIRMASS QUITE UNSTABLE ACROSS THE MID-STATE AND SCATTERED/NUMEROUS TSTORMS FIRING. SOME QUESTION AS TO MOVEMENT OF FRONTAL BOUNDARY BUT MODELS CONTINUE TO MOVE IT SOUTH OVER THE CWA TONIGHT...WHERE IT SEEMINGLY WILL PLAY OUT THROUGH THURSDAY AFTERNOON OR ABOUT. ALONG WITH WEAK BOUNDARY... BAND OF MODERATE-DEEP MOISTURE AND PRETTY GOOD INSTABILITY AXIS WILL HOLD OVER THE IMMEDIATE VICINITY. UL SUPPORT REMAINS WEAK BUT BITS OF ENERGY COMING DOWN IN WESTERLIES AND DIURNAL CYCLE WILL ALSO HELP DRIVE PLENTY OF CONVECTION...ESPECIALLY IN THE AFTERNOONS. AT THIS POINT...WILL KEEP MODERATE-HIGH CHANCE POPS THROUGH THE PERIOD...DROPPING POPS SOME THURSDAY NIGHT AS AIRMASS DRIES SOME. ANOTHER BAND OF DEEPER MOISTURE EXPECTED DURING THE LATE WEEKEND/ BEGINNING OF THE WORK-WEEK AHEAD OF PRETTY GOOD UL LOW/TROF AXIS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 88 71 88 / 50 50 40 50 CLARKSVILLE 70 87 69 87 / 50 40 40 50 CROSSVILLE 68 83 67 82 / 50 50 40 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Aug 16, 5:30 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE AUG 16 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-171030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... MODERATELY STRONG HEATING...WITH ASSIST FROM OUTFLOW BOUNDARIES... WILL SET THE STAGE FOR SCATTERED TO NUMEROUS THUNDERSTORMS TODAY... MAINLY IN THE AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE STRONG WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF SEVERE WEATHER TODAY...ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. GIRODO
In the hours before
Special weather statement, Aug 16, 2:42 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 242 PM CDT TUE AUG 16 2005 TNZ026-027-162015- CHEATHAM-DAVIDSON- 242 PM CDT TUE AUG 16 2005 ...STRONG TO POTENTIALLY SEVERE THUNDERSTORMS TO MOVE INTO DAVIDSON COUNTY AND EASTERN CHEATHAM COUNTY... A BAND OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED ALONG THE DICKSON AND CHEATHAM COUNTY BORDER AT 240 PM. THESE STORMS WILL MOVE EAST AT 15 MPH AND WILL REACH EASTERN CHEATHAM COUNTY AROUND 250 PM AND THEN THE DAVIDSON COUNTY LINE AROUND 3 PM. HIGH WINDS AND VERY HEAVY RAINFALL CAN BE EXPECTED. THESE STORMS WILL MOVE ACROSS THE NASHVILLE AREA BETWEEN 310 PM AND 330 PM. STAY TUNED FOR FURTHER UPDATES OR WARNINGS. 21
Special weather statement, Aug 16, 2:54 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 254 PM CDT TUE AUG 16 2005 TNZ095-162015- GILES- 254 PM CDT TUE AUG 16 2005 ...STRONG STORM MOVING TOWARD PULASKI... A STRONG THUNDERSTORM WILL MOVE EAST ACROSS PULASKI BETWEEN 3 PM AND 310 PM. WIND GUSTS TO 35 MPH WILL BE POSSIBLE. 21
Special weather statement, Aug 16, 3:00 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CDT TUE AUG 16 2005 TNZ059-162030- WILLIAMSON- 300 PM CDT TUE AUG 16 2005 ...STRONG STORM MOVING TOWARD FRANKLIN... A STRONG THUNDERSTORM WILL MOVE EAST ACROSS FRANKLIN BETWEEN 315 PM AND 330 PM. WIND GUSTS TO 40 MPH WILL BE POSSIBLE. IN ADDITION...HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS STORM. 21
Local storm report, Aug 16, 3:23 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
323 PM CDT TUE AUG 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
08/16/2005 DAVIDSON TN EMERGENCY MNGR
2 TREES DOWN IN ANTIOCH.
&&
ORCHANIANLocal storm report, Aug 16, 3:40 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT TUE AUG 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 5 S FRANKLIN 35.86N 86.84W
08/16/2005 0.75 INCH WILLIAMSON TN LAW ENFORCEMENT
&&
JCOHENLocal storm report, Aug 16, 4:13 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
413 PM CDT TUE AUG 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG MURFREESBORO 35.85N 86.39W
08/16/2005 RUTHERFORD TN LAW ENFORCEMENT
TREES DOWN
&&
JCOHENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 40 min |
| Aug 16, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 27 min |
| Aug 16, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 25 min |
| Aug 16, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 32 min |
| Aug 16, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 30 min |
| Aug 16, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 36 min |
| Aug 16, 3:58 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 32 min |
| Aug 16, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 31 min |
| Aug 16, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 18 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.